Alert archive / New York / Gale Warnings in 2008
Gale Warning 25, NWS New York, NY
NWS New York, NY issued this gale warning at Oct 21, 2008, 4:22 PM EDT. It took effect at Oct 21, 2008, 6:00 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2008, 4:22 PM EDT (20:22 UTC)
- In effect from
- Oct 21, 2008, 6:00 PM EDT
- Expired
- Oct 22, 2008, 5:22 AM EDT
- In force
- 11 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KOKX 212022 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 422 PM EDT TUE OCT 21 2008 ...HIGH WINDS AND SEAS THROUGH WEDNESDAY... .A STRONG COLD FRONT PUSHING ACROSS THE WATERS LATE THIS AFTERNOON WILL USHER IN A STRONG GUSTY NW FLOW IN ITS WAKE. WINDS ON THE OCEAN ARE EXPECTED TO GUST TO MINIMAL GALE FORCE FORCE TONIGHT INTO WEDNESDAY MORNING. ANZ350-353-355-220830- /O.CON.KOKX.SC.Y.0076.000000T0000Z-081021T2200Z/ /O.UPG.KOKX.GL.A.0002.081021T2200Z-081022T1800Z/ /O.NEW.KOKX.GL.W.0025.081021T2200Z-081022T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 422 PM EDT TUE OCT 21 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT UNTIL 2 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 2 PM EDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. WEST WINDS AROUND 20 KT WITH GUSTS TO 25 KT LATE THIS AFTERNOON WILL INCREASE THIS EVENING TO 25 TO 30 KT...WITH GUSTS UP TO 35 KT. THESE GUSTS SHOULD CONTINUE OVERNIGHT INTO WEDNESDAY MORNING...THEN GRADUALLY DECREASE BELOW MINIMAL GALE FORCE BY AFTERNOON AS WINDS BACK NORTHERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-340-345-220830- /O.EXT.KOKX.SC.Y.0077.000000T0000Z-081023T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 422 PM EDT TUE OCT 21 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT. NW WINDS WILL INCREASE TO 15 TO 25 KT WITH GUSTS UP TO 30 KT...AND CONTINUE THROUGH AT LEAST WED EVENING. SEAS ON EASTERN LONG ISLAND SOUND ARE ALSO EXPECTED TO BUILD TO 4 TO 6 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-220830- /O.CON.KOKX.SC.Y.0077.000000T0000Z-081022T2200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 422 PM EDT TUE OCT 21 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. NW WINDS WILL INCREASE TO 15 TO 25 KT WITH GUSTS UP TO 30 KT...AND CONTINUE THROUGH WED EVENING. SEAS ON CENTRAL LONG ISLAND SOUND ARE ALSO EXPECTED TO BUILD TO 3 TO 5 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
000 WHUS71 KOKX 212228 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 628 PM EDT TUE OCT 21 2008 ...HIGH WINDS AND SEAS THROUGH WEDNESDAY... .STRONG GUSTY WINDS BEHIND A COLD FRONT AND DEEPENING OFFSHORE LOW WILL CONTINUE INTO WEDNESDAY. WINDS ON THE OCEAN ARE EXPECTED TO GUST TO MINIMAL GALE FORCE FORCE TONIGHT INTO WEDNESDAY MORNING. ANZ350-353-355-221030- /O.EXP.KOKX.SC.Y.0076.000000T0000Z-081021T2200Z/ /O.CON.KOKX.GL.W.0025.000000T0000Z-081022T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 628 PM EDT TUE OCT 21 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY. WEST WINDS WILL INCREASE THIS EVENING TO 25 TO 30 KT...WITH GUSTS UP TO 35 KT. THESE GUSTS SHOULD CONTINUE OVERNIGHT INTO WEDNESDAY MORNING...THEN GRADUALLY DECREASE BELOW MINIMAL GALE FORCE BY AFTERNOON AS WINDS BACK NORTHERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-221030- /O.CON.KOKX.SC.Y.0077.000000T0000Z-081022T2200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 628 PM EDT TUE OCT 21 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. NW WINDS WILL INCREASE TO 20 TO 25 KT WITH GUSTS UP TO 30 KT... AND CONTINUE THROUGH WED EVENING. SEAS ON CENTRAL LONG ISLAND SOUND ARE ALSO EXPECTED TO BUILD TO 3 TO 5 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-221030- /O.CON.KOKX.SC.Y.0077.000000T0000Z-081023T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 628 PM EDT TUE OCT 21 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT. NW WINDS WILL INCREASE TO 20 TO 25 KT WITH GUSTS UP TO 30 KT...AND CONTINUE THROUGH AT LEAST WED EVENING. SEAS ON EASTERN LONG ISLAND SOUND ARE ALSO EXPECTED TO BUILD TO 4 TO 6 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KOKX 212234 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 634 PM EDT TUE OCT 21 2008 ...HIGH WINDS AND SEAS THROUGH WEDNESDAY... .STRONG GUSTY WINDS BEHIND A COLD FRONT AND DEEPENING OFFSHORE LOW WILL CONTINUE INTO WEDNESDAY. WINDS ON THE OCEAN ARE EXPECTED TO GUST TO MINIMAL GALE FORCE FORCE TONIGHT INTO WEDNESDAY MORNING. ANZ350-353-355-221045- /O.CON.KOKX.GL.W.0025.000000T0000Z-081022T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 634 PM EDT TUE OCT 21 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY. WEST WINDS WILL INCREASE THIS EVENING TO 25 TO 30 KT...WITH GUSTS UP TO 35 KT. THESE GUSTS SHOULD CONTINUE OVERNIGHT INTO WEDNESDAY MORNING...THEN GRADUALLY DECREASE BELOW MINIMAL GALE FORCE BY AFTERNOON AS WINDS BACK NORTHERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-221045- /O.CON.KOKX.SC.Y.0077.000000T0000Z-081022T2200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 634 PM EDT TUE OCT 21 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. NW WINDS WILL INCREASE TO 20 TO 25 KT WITH GUSTS UP TO 30 KT... AND CONTINUE THROUGH WED EVENING. THERE MAY BE OCCASIONAL GUSTS TO 35 KT TONIGHT. SEAS ON CENTRAL LONG ISLAND SOUND ARE ALSO EXPECTED TO BUILD TO 3 TO 5 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-221045- /O.CON.KOKX.SC.Y.0077.000000T0000Z-081023T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 634 PM EDT TUE OCT 21 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT. NW WINDS WILL INCREASE TO 20 TO 25 KT WITH GUSTS UP TO 30 KT... AND CONTINUE THROUGH AT LEAST WED EVENING. THERE MAY BE OCCASIONAL GUSTS TO 35 KT TONIGHT. SEAS ON EASTERN LONG ISLAND SOUND ARE ALSO EXPECTED TO BUILD TO 4 TO 6 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KOKX 220922 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 522 AM EDT WED OCT 22 2008 ...HIGH WINDS AND SEAS THROUGH THURSDAY... .STRONG GUSTY WINDS DUE TO THE LARGE PRESSURE GRADIENT BETWEEN A DEEPENING OFFSHORE LOW...AND STRONG HIGH PRESSURE BUILDING DOWN FROM CANADA WILL CONTINUE INTO TONIGHT. WHILE WINDS WILL DIMINISH DURING THE DAY ON THURSDAY...THEY STILL WILL SUPPORT SEAS OF UP TO 5 FEET ON THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND THROUGH THURSDAY AFTERNOON. ANZ350-353-355-222200- /O.CAN.KOKX.GL.W.0025.000000T0000Z-081022T1800Z/ /O.EXB.KOKX.SC.Y.0077.000000T0000Z-081023T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 522 AM EDT WED OCT 22 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. NW WINDS OF 20 TO 25 KT WITH GUSTS UP TO 30 KT...AND OCCASIONAL GUSTS OF UP TO GALE FORCE...MAINLY FOR THE WATERS SOUTH OF MONTAUK THIS MORNING...WILL CONTINUE INTO THIS EVENING. THE WINDS WILL THEN DIMINISH TO 10 TO 15 KT BY LATE THURSDAY AFTERNOON. SEAS WILL SLOWLY SUBSIDE FROM 4 TO 7 FEET OVER THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND THIS MORNING...TO 2 TO 4 FEET BY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-222200- /O.EXT.KOKX.SC.Y.0077.000000T0000Z-081023T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 522 AM EDT WED OCT 22 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT THURSDAY. NW WINDS OF 15 TO 20 KT WITH GUSTS OF 25 TO 30 KT WILL CONTINUE THROUGH TONIGHT. THIS WILL PRODUCE SEAS OF 4 TO 6 FT ON THE EASTERN LONG ISLAND SOUND AND 2 TO 4 FT ON PECONIC AND GARDINERS BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-222200- /O.CON.KOKX.SC.Y.0077.000000T0000Z-081022T2200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 522 AM EDT WED OCT 22 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. NW WINDS OF 15 TO 20 KT WITH GUSTS UP TO 25 KT WILL CONTINUE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ345-222200- /O.CON.KOKX.SC.Y.0077.000000T0000Z-081023T0400Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 522 AM EDT WED OCT 22 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. NW WINDS OF 15 TO 20 KT WITH GUSTS OF 25 TO 30 KT WILL CONTINUE INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Oct 21, 1:55 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 21, 1:55 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
155 PM EDT TUE OCT 21 2008
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON. HIGH PRESSURE
THEN BUILDS DOWN FROM SOUTHEASTERN CANADA THROUGH FRIDAY...AND
THEN RETREATS NORTHEAST FRIDAY NIGHT AND SATURDAY. LOW PRESSURE
WILL THEN IMPACT THE AREA FROM LATE SATURDAY INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT CURRENTLY ENTERING AREAS WEST OF NYC IS ACCOMPANIED BY
A BAND OF CLOUDS SHOWERS WHICH SHOULD HOLD TOGETHER...ESPECIALLY
INLAND CLOSER TO MID LEVEL SHORTWAVE AND LEFT EXIT REGION OF UPPER
JET STREAK MOVING TOWARD THE AREA AHEAD OF A SLOWLY DEEPENING
UPPER LOW. WE SHOULD SEE SOME PARTIAL CLEARING AFTER FROPA EXCEPT
PERHAPS NORTH/WEST...WITH SW WINDS SHIFTING W-NW AND INCREASING TO
15-25 MPH...AND SOME GUSTS UP TO 30 MPH IN THE NYC METRO AREA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
CUTOFF LOW IS EAST OF CAPE COD BY 12Z WEDNESDAY...BUT SOME OF ITS
WRAPAROUND MOISTURE WILL LINGER INTO WEDNESDAY EVENING. AS A
RESULT HAVE INCREASED CLOUD COVER AND POPS INTO WEDNESDAY
EVENING...ESPECIALLY OVER EASTERN ZONES. LINGERING CLOUD COVER
WILL HAVE HIGHS STRUGGLING TO REACH THE LOWER TO MAYBE MID 50S...
AROUND 10 DEGREES BELOW NORMAL. WINDS SHOULD END UP ON THE GUSTY
SIDE OVERNIGHT INTO WEDNESDAY AS THE PRESSURE GRADIENT BETWEEN
SURFACE REFLECTION AND ADVANCING HIGH FROM HUDSON BAY TIGHTENS.
UPPER TROUGH WILL BE SLOW TO DEPART...MEANING WILL NOT SEE RISING
HEIGHTS UNTIL THURSDAY. THIS SLOW DEPARTURE OF THE UPPER TROUGH
WILL HELP SLOW THE RATE AT WHICH LOW LEVEL MOISTURE IS ABLE TO
CLEAR OUT. HOWEVER...WITH DEEP LAYERED SUBSIDENCE THURSDAY AND
THURSDAY NIGHT SHOULD SEE LIMITED IF ANY CLOUD COVER...THIS
COUPLED WITH WARMING AT 850 SHOULD ALLOW FOR THURSDAY TO BE AROUND
5 DEGREES WARMER THAN WEDNESDAY...THE DIFFERENCE IN CLOUD COVER AND
WIND SPEED BETWEEN WEDNESDAY AND THURSDAY NIGHT...WITH LESS OF
EACH THURSDAY NIGHT...WILL ENABLE THURSDAY NIGHT TO BE COLDER
THAN WEDNESDAY NIGHT. ALL FOUR PERIODS WILL BE BELOW
NORMAL...GENERALLY FOLLOWED A BLEND OF AVAILABLE GUIDANCE FOR
TEMPERATURES.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
CANADIAN HIGH DOMINATES WEATHER INTO SATURDAY...BEFORE THE IMPACTS
OF A CUTOFF LOW TO THE SOUTHWEST AND A STRENGTHENING NORTHERN
STREAM BRING AN INCREASE OF CLOUDINESS THEN PRECIPITATION FOR THE
WEEKEND...AND QUITE POSSIBLY INTO EARLY NEXT WEEK.
THE 00Z ECMWF AND 00Z GFS HAVE SIGNIFICANT DIFFERENCES IN THE
STRENGTH OF THE SOUTHERN CUTOFF AND THE AMOUNT OF PHASING BETWEEN
THE NORTHERN AND SOUTHERN STREAMS. WITH THE GFS CLOSER TO THE
SOLUTION USED YESTERDAY...FAVORING THE STRONGER SOUTHERN STREAM
SYSTEM...LEANED TOWARDS IT FOR THE SAKE OF CONTINUITY. WHILE IT
APPEARS IT WILL NOT RAIN THE ENTIRE TIME FORM SATURDAY NIGHT
THROUGH MONDAY...THE TIMING DIFFERENCES BETWEEN THE MODELS DO NOT
LEND THEMSELVES TO FORECASTING ANY BREAKS IN THE PRECIPITATION.
CLOUD COVER WILL HELP KEEP TEMPERATURES...ESPECIALLY HIGHS BELOW
NORMAL...AND LIMIT THE DIURNAL RANGE THROUGH THE PERIOD.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS EXPECTED ACROSS ALL AREA TERMINALS THROUGH THE TAF
PERIOD.
COLD FRONT CURRENTLY LOCATED IN EASTERN PENNSYLVANIA CONTINUES TO
PUSH EASTWARD TOWARDS THE AREA. A LINE OF SHOWERS OUT AHEAD OF
THE FRONT ALREADY PUSHED THROUGH THE WESTERN TERMINALS AND NOW
APPROACHING THE EASTERN TERMINALS. THESE SHOWERS SHOULD COME TO AN
END BY 19Z OR 20Z.
WINDS WILL GENERALLY BE WEST TO NORTHWEST AROUND 10-15KT WITH
GUSTS UP TO 25KT. WE MAY EVEN SEE A FEW GUSTS UP TO 30KT. WINDS
ARE EXPECTED TO REMAIN RATHER GUSTY THROUGH THE TAF PERIOD.
THERE WILL BE SOME RESIDUAL MOISTURE BEHIND THE COLD
FRONT...RESULTING IN SOME 4KFT CU. THESE CLOUDS WILL REMAIN
THROUGH THE DAY TOMORROW.
OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
VFR WITH GUSTY NW WINDS SLOWLY DIMINISHING WED AS HIGH PRESSURE
BUILDS IN FROM THE NORTH. SUB-VFR CONDITIONS WITH COMPLEX STORM
SYSTEM APPROACHING AND STRENGTHENING ONSHORE FLOW POSSIBLE SAT
NIGHT.
...................................................
TAF CODE IS CHANGING NOVEMBER 5TH AT 00Z...
PLEASE SEE...
HTTP:/AVIATIONWEATHER.GOV/NOTICE/TAF30.PHP
...................................................
&&
.MARINE...
LOW PRESSURE NEAR LAKE ONTARIO WILL STRENGTHEN AS IT MOVES ACROSS
NEW ENGLAND AND DRAGS A STRONG COLD FRONT ACROSS THE AREA THIS
AFTERNOON. THE PRESSURE GRADIENT WILL TIGHTEN AND WINDS WILL
INCREASE AS THE LOW APPROACHES THIS MORNING...BUT THE STRONGEST
WINDS WILL OCCUR BEHIND THE FROPA. CAA BEHIND THE FRONT WILL CAUSE
NW WINDS TO GUST UP TO 30 KT ON ALL WATERS LATE THIS AFTERNOON AND
TONIGHT. AS THE LOW DEPARTS...STRONG CANADIAN HIGH PRESSURE
WILL BUILD IN FROM THE NORTH KEEPING A TIGHT PRESSURE GRADIENT
ACROSS THE WATERS THROUGH WED.
THE POTENTIAL FOR GALE FORCE GUSTS REMAINS ON THE OCEAN WATERS
TONIGHT INTO WED...ALTHOUGH IT APPEARS MARGINAL...SO GALE WATCH
CONTINUES. SCA UP FOR REMAINING ZONES FROM 18Z TODAY THROUGH WED
AS WINDS WILL BE SLOW TO SUBSIDE.
TRANQUIL THU THROUGH SAT AS HIGH PRESSURE BUILDS OVERHEAD.
AN INCREASING ONSHORE FLOW AHEAD OF THE NEXT STORM SYSTEM MAY
BRING SCA CONDITIONS BACK THIS WEEKEND.
&&
.HYDROLOGY...
NO WIDESPREAD SIGNIFICANT PRECIP IS EXPECTED UNTIL LOW PRESSURE
IMPACTS THE AREA FROM LATE SATURDAY INTO EARLY NEXT WEEK.
WHILE DETAILS ARE STILL SKETCHY AT THIS POINT...WIDESPREAD HEAVY
RAINFALL APPEARS POSSIBLE WITH THIS SYSTEM.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ330-335-
338-340-345.
GALE WATCH FROM 6 PM EDT THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR ANZ350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ350-
353-355.
&&Hazardous weather outlook, Oct 21, 9:45 AM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 945 AM EDT TUE OCT 21 2008 CTZ010>012-NYZ079-081-221345- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 945 AM EDT TUE OCT 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-221345- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 945 AM EDT TUE OCT 21 2008 ...GALE WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>009-NJZ002>006-011-NYZ067>078-080-221345- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 945 AM EDT TUE OCT 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-221345- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 945 AM EDT TUE OCT 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:04 AM EDT | Frost Advisory | OKX | Suffolk | 5 hr |
| Oct 21, 5:36 AM EDT | Small Craft Advisory | OKX | 58 hr | |
| Oct 21, 6:10 PM EDT | Special Marine Warning | OKX | 65 min | |
| Oct 21, 7:12 PM EDT | Special Marine Warning | OKX | 48 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.